MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; INSTRUMENT, ENT MANUAL SURGICAL

ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT; INSTRUMENT, ENT MANUAL SURGICAL
Model Number RSP0616MFSN
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is lrc/ pgw.[conclusion]: the healthcare professional reported that during an in-office primary balloon sinuplasty (bsp) procedure, the first 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 220719d-pc) was bent.It was replaced with another 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 220727d-pc) and then it was reported that the physician felt that the navigated balloon was inaccurate.The balloon was replaced once more and the procedure was continued and subsequently completed.There was no report of any negative patient impact or patient injury.On 01-nov-2022, additional information was received.The information indicated that the acclarent representative is not sure which of the balloons (from lot 220719d-pc or 220727d-pc) has the bent and which balloon was reported to have the inaccurate navigation.The balloon that that was reported to be bent, the bent was at the distal tip; the balloon catheter was not kinked.The patient¿s anatomy did not factor into the reported issue.The accuracy issue was observed when the trudi icon was green.There was no error message on the trudi navigation monitor.It is not known if the device was plugged in before or after patient registration.The patient tracker did not move and the patient tracker cable was not under tension in relation to the accuracy issue reported.Computed tomography (ct) image was used as the primary image; not more than one ct scan was attempted to be used which each of the device.The reported accuracy issue was determined by touch the patient¿s anatomy in certain spots.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad and the patient did not move.The inaccuracy was not within 2mm.It was not known if another device¿s shaft was in the proximity to an emitter pad¿s transmitter.The product was received in the product analysis lab on 09-nov-2022.The investigation is documented below.Investigation summary: a non-sterile 6mm x 16mm relieva spinplus navigation balloon sinuplasty system was received contained in the decontamination pouch.Visual inspection was performed.It was observed that the irrigation and suction tubes and the guidewire were cut.The navigation guidewire connector was not returned.In addition, the guidewire was noted to be kinked at the tip.The observed kinked guidewire was not originally reported in the complaint for the deice with the inaccurate navigation.A review of the risk management files identified that the loss of accuracy is a risk associated with guidewire damage during use, such issue can occur during the guidewire placement.However, the exact time when this condition occurred cannot be determined based on the information available.Although the issue reported that the navigated balloon was inaccurate could not be evaluated through functional testing due to the condition in which the device was received, the lot number 220727d-pc had been previously identified to be calibrated with a faulty dongle; therefore, the reported issue in the complaint was confirmed.A review of manufacturing documentation associated with this lot (220727d-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.However, the accuracy issue due to the use of faulty dongles to calibrate the devices is being already addressed through acclarent quality system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an in-office primary balloon sinuplasty (bsp) procedure, the first 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 220719d-pc) was bent.It was replaced with another 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / 220727d-pc) and then it was reported that the physician felt that the navigated balloon was inaccurate.The balloon was replaced once more and the procedure was continued and subsequently completed.There was no report of any negative patient impact or patient injury.On (b)(6) 2022, additional information was received.The information indicated that the acclarent representative is not sure which of the balloons (from lot 220719d-pc or 220727d-pc) has the bent and which balloon was reported to have the inaccurate navigation.The balloon that that was reported to be bent, the bent was at the distal tip; the balloon catheter was not kinked.The patient¿s anatomy did not factor into the reported issue.The accuracy issue was observed when the trudi icon was green.There was no error message on the trudi navigation monitor.It is not known if the device was plugged in before or after patient registration.The patient tracker did not move and the patient tracker cable was not under tension in relation to the accuracy issue reported.Computed tomography (ct) image was used as the primary image; not more than one ct scan was attempted to be used which each of the device.The reported accuracy issue was determined by touch the patient¿s anatomy in certain spots.There was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.The emitter pad and the patient did not move.The inaccuracy was not within 2mm.It was not known if another device¿s shaft was in the proximity to an emitter pad¿s transmitter.Based on the additional event information received on (b)(6) 2022, with the loss of accuracy with the green icon, the event has been deemed reportable as a ¿malfunction.¿.

Brand Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15785069
Report Number3005172759-2022-00025
Device Sequence Number3038866
Product Code LRC
UDI-Device Identifier10705031241015
UDI-Public10705031241015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model NumberRSP0616MFSN
Device Catalogue NumberRSP0616MFSN
Device Lot Number220727D-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown